MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a coil encountered resistance at the hub of a echelon catheter.The patient was undergoing surgery for treatment of a coil embolization with an anterior cerebral artery (aca) access vessel of 2.5mm.It was noted the patient's vessel tortuosity was moderate.It was reported that the coil got caught at the hub during insertion which occurred twice.The hydro soft, and target tetra size was unknown, so it was determined to be a problem with the catheter.There was resistance at the hub of the catheter.The sheath tip was firmly positioned at the hub.The catheter was collected, changed to sl10 then the procedure continued.Devices were prepared as indicated in the package insert.No patient complications were associated with this event.Additional information received reported that the cause of the resistance was not determined.The concomitant coil was not a medtronic product.
 
Additional Manufacturer Narrative
H3" product analysis: equipment used: video inspection system (m-81805), 203cm ruler (m-83360), in-house coil (model: qc-4-8-3d, lot: 9673450), in-house mandrel ¿as found condition: the echelon-10 catheter was returned for analysis inside a clear sealed biohazard plastic pouch and a shipping box.¿damaged location details: the echelon-10 catheter tip and marker were examined, and no damage was noted.The catheter body was observed to be broken at ~8.3cm and kinked at ~13.5cm from the proximal end of the catheter hub.No voids or flashes were found in the catheter hub.No other anomalies were found.Testing/analysis: the echelon-10 catheter total length was measured to be ~154.5 cm.The usable length was measured to be ~147.0cm, which is within the specification (specification: total = 155cm (ref), usable = 147.0 ± 1.5cm).The catheter hub was flushed with water, and water exited through the broken end.The catheter hub was tested using an in-house coil, and it became stuck soon after entering.A mandrel was inserted, and resistance was felt at the fuse joint between grilamid and the proximal catheter.The inner diameter of the hub was measured at 0.0165 inches, which is within specification (minimum 0.0165 inches).No gap was found between the hub and the microcatheter grilamid.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance at hub¿ report was confirmed.Also, the catheter was found to be damaged (broken/kinked).However, the cause of the damage could not be determined.During in-house functionality testing, it was determined that the resistance was caused by a ¿step¿ between the grilamid and the proximal catheter.Also, the catheter was found to be damaged (broken/kinked).However, the cause of the damage could not be determined.The step in the hub occurs when grilamid (nylon tubing) is not fully fused to the catheter during catheter assembly.It is possible that the ¿hub step¿ forming was due to manufacturing failure.There was an indication that the event was related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25186471
Report Number2029214-2026-00894
Device Sequence Number10652789
Product Code KRA
UDI-Device Identifier00836462002357
UDI-Public(01)00836462002357(17)270515(10)D039240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberD039240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown